Title

Strong Chromatic Index of Subset Graphs

Publication Date

3-1-1997

Document Type

Article

Abstract

The strong chromatic index of a graph G, denoted sq(G), is the minimum number of parts needed to partition the edges of G into induced matchings. For 0 ≤ k ≤ l ≤ m, the subset graph Sm(k, l) is a bipartite graph whose vertices are the k- and l-subsets of an m element ground set where two vertices are adjacent if and only if one subset is contained in the other. We show that $sq(Sm(k, l)) = (^{m}_{l-k})$ and that this number satisfies the strong chromatic index conjecture by Brualdi and Quinn for bipartite graphs. Further, we demonstrate that the conjecture is also valid for a more general family of bipartite graphs. © 1997 John Wiley & Sons, Inc.

Publication Title

Journal of Graph Theory

Volume

24

Issue

3

First Page

267

Last Page

273

DOI

10.1002/(SICI)1097-0118(199703)23:3<267::AID-JGT8>3.0.CO;2-N

Version

pre-print, post-print (with 12 month embargo)

This document is currently not available here.

Find in your library

Share

COinS